Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
Avatar universal

Just plain sick

I posted 8/28/07 and can not find now. Unspecified acquired hypothyroidism. Stopped all medication first of Sept. Within one week I was up and running, as if the past three years of hell had never happened. Running, jumping, laughing. Endo appt @ 10 Oct, told me I must be feeling horrible, my response actually I feel human, TSH 85. Back on Levoxyl 150mg. 3 days later bedridden with pain, muscle, confusion. Dosage to 75mg for 4 days then to 150mg 4 days. Endo chg to 60 mg Armor 1am/1pm. Pain, fatigue, confusion, wgt, constipation any symptom available I have it. I am ready to stop thyroid med completely if this is life I will have. Would rather die early feeling fine then spend life in bed.
8 Responses
213044 tn?1236531060
Take medicine, or die.

A new doctor may help.
Avatar universal
AR-10 said it short, sweet and like it is, and,  I agree!


Don't let the month of no symptoms be a fooler.  It might have taken a little longer for the symptoms to appear and levels to get ever dangerously higher.

You might be better off treating each symptom separate and separate from thyroid. I did that with my constipation, my  muscle pain/charley horses, my insomnia, my depression and so on. It helped doing it that way. If you don't help yourself, who else will (?)

I don't think you would rather die earlier, would you, truly?   You might be missed and if you don't have anybody to miss you, I would.

Happy Thanksgiving


200220 tn?1361955154
The same God that keeps you safe while you are sleeping will keep you safe while you are going through this.  He has kept me all the way and Psalm 16 says that he will give you wisdom in the night and he will tell you what to do.  He will lead you - hang in there.  I have found as the others are telling you that taking the medicine is the way to get better.  You may have to fool around with the doseage but you will eventually get there.  Have you tried taking something like lorazapam for anxiety or an antidepressant as a temporary help while you are getting the doseage straight.  It helped me while I was adjusting until I didn't need them anymore - about 5 months for me.  I am still adjusting but don't need medicine to help.  Don't give up -  I read somewhere that God won't allow you to give up.  My mom used to say to me "keep on keeping on"   praying for you .

Linda
11852 tn?1216845043
Like the others said, untreated thyroid disese, bother hyper and hypo, can kill you.  It's been just over a year since I found I had Graves and thyca.  Eleven months after TT and 10 months after RAI,  I don't feel back to "normal".  I'll probably never get back to "normal"  But I'm trying to deal with how my body is handling surviving thyca.  Having to have my med dosage at a high level in order to ensure cancer suppression, is causing me to have worse hyperthyroid problems than before my surgery.  But atl east I know the odds of me dying from thyca are totally in my favor....because I got treated and continue with the proper level of meds and follow on care by my endo and primary care physician.  Thyroid disease is definitely a pain in the neck (pun intended), but very treatable.  Patience is never been a strong suit of mine, but dealing with thyca has taught me I have no choice but to be patient.  I'm not a real big religious person, but the Serenity Prayer is something to live by... .God grant me the serenity to accept the things I can not change, the courage to change the things I can, and the wisdom to know the difference.

Good luck in your search to find treatment that will give you the quality of life you so desire!!!
Avatar universal
Thank you for your comments and thoughts. I found my original post and am inserting it here. This may shed some light on my despondance. The August diagnosis came only after being dx with fibromyalgia and seeking a professional in that field. The dx of fibro was not confirmed, high TSH was. I fell asleep in November of 2003, in the bed nine months, up for the end of '04 and beginning of '05. Moderatly functioning through '05. '06 downhill spiral. I have been placed on pain meds up to morhpine, ECT for depression all prior to thyroid dx. This is insane. I had to walk about 1/2 mile in Jan of this year, I came home and have not been up and functioning since. Typing this is and will cost me mentally/physically. I can not take proper care of myself (hygiene). In 3 yrs from 0 cavaties to over 30. My husband, children, grandchildren can not touch me due to the pain. New doctor 10 days ago, no immediate action, tests, follow up appt in Feb '08. Your words of encouragement are appreciated and needed.

Here is the post:
Aug 2006 Dx w/above: TSH 107.94 (no other thyroid functions tested). Started 150mg ?synthyroid (not sure)?, ANA Reflex neg. Meds included lithium.
6 wks later TSH 10.126(.350-5.50) FT4 2.7(1.0-3.9) T4 9.3(5.0-12.5) T3 28.6(22.5-37.0) (inc ?med? 175mg).
8 Dec: TSH 1.704, FT4 3.0, T4 9.7, T3 30.7, symptoms persists.
10 Jan 07: Put down by walk & never really recovered. Meds include lithium, protonix, nuerontin, lamictal, allegra-d, cymbalta, inderal, klonopin, zanaflex,?synthyroid?, provigil, vicuprofen, promethazine, atarax, iron & multivitamin (monthly Vit B shots @ this time).
25 Jan: TSH 4.962, Free T4 2.6, T4 8.5, T3 30.4. ANA reflex neg. 19 April: TSH 3.685 (no med chg).
8 May: TSH 9.586, FT4 2.2, T4 6.7, T3 33.2 (inc to 200mg levothroid).
25 May: passed out in store, taken ER, UTI.
28 June: per my request come off all meds (believe meds masking accurate picture of illness). TSH .19, Free T4 4.70, T4 12.60, T3 37.5 upon admission.
ER twice in July. Req referral to endo.
10 July: PCP dec to 188mg levothroid, 25mg cytomel added, myxedema diagnosis, lyrica added, mobic, hydrochlorothiazide, promethazine PRN, multi-vitamin cont, protonix, motrin, atarax PRN.
17 July: w/endo, cytomel revoked/no myxedema
19 July: diff endo, started Armour Thyroid 150 mg
8 Aug: Pharmacy chg to generic thyroid, endo ok'ed
22 Aug: Follow up with endo Rx armour, TSH <.03 (.03 - 3.04), FT4 1.00 (.7 - 1.85), "But you have more energy?"
28 Aug: I have a yeast infection (vaginal and intestinal I believe), eyes swollen, itching, temp drop, difficulty breathing, pain in joints, chest pain 36+ hours, fatigue, insomnia or non-restorative sleep, rapid pulse, hair loss, problems swallowing, hypersensitive to clothing/touch/smell, water is painful, wgt loss, thyroid med only since 22 Aug. 60mg 1 am/pm w/no food. Called PCP this AM, out of town, no appts next week. I am scared, suggestions would be appreciated.

God bless



213044 tn?1236531060
Have you ever considered a sleep study?

I know with all the problems you list, one more problem would not be welcome, but if you have sleep apnia that is undiagnosed, it can have you bedridden and suffering from heart problems, short term memory, fatigue, depression, and other symptoms if it goes on long enough. And it can kill you.

Personally I think all the meds you listed at the top of your second post combine to form a coctail that no doctor could decipher or predict the side effects of taking. Thinning the drugs down to a bare minimum was a good idea.

There are certain drugs you MUST take. Thyroid medication is one. Which one, and how much, can be hard to guess and time consuming to find the right one.

Armour is not popular, because it gives you T3 whether you need it or not. I can only comprehend about half of what you listed, but it seems that you are having a problem absorbing the T3, or making the T3, so T3 supplements have been tried, and then discontinued. The whole post is confusing, so I could easily be mistaken.

I'm sure any doctor you see would be quite confused and need some time to go over your history to decipher it and decide on the next step. Finding a doctor that will take the unpaid time to do that may be difficult.

Then there is the unpleasant truth that once you are on the absolutlely best perscription to bring your thyroid numbers into balance, it will be months before you feel any better at all.

Have you had one PCP through all this, and do you trust him with your life? A second opinion may be worth considering, especially if your doctor is not available for a week.

Just a few thoughts, and I apologize if I have assumed too much or spoken in error.

I hope you get it all figured out soon.
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.